Alert archive / Indiana / River Flood Warnings in 2014
River Flood Warning 3, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Feb 21, 2014, 12:30 AM EST for Adams County, Allen County, Indiana; Van Wert County, Ohio. It took effect at Feb 21, 2014, 9:34 PM EST. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 21, 2014, 12:30 AM EST (05:30 UTC)
- In effect from
- Feb 21, 2014, 9:34 PM EST
- Expired
- Feb 22, 2014, 9:34 PM EST
- In force
- 24 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Adams County, IN, Allen County, IN, Van Wert County, OH
The radar
The Northern Indiana radar (KIWX), 67 km from the middle of the area, began a volume at 05:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point St. Marys River at Decatur (DCRI3). The gauge peaked at 18.80 ft at Feb 23, 2014, 9:00 PM EST.
- Action stage
- 13 ft
- Minor stage
- 17 ft
- Moderate stage
- 20 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04181500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
604
WGUS43 KIWX 210530
FLWIWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1230 AM EST FRI FEB 21 2014
...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING RIVERS...
SAINT MARYS RIVER NEAR DECATUR AFFECTING ADAMS...ALLEN AND VAN WERT
COUNTIES
TIFFIN RIVER NEAR STRYKER AFFECTING DEFIANCE...FULTON AND WILLIAMS
COUNTIES
.THE COMBINATION OF RECENT HEAVY RAIN AND SNOW MELT WILL CAUSE
MINOR FLOODING ALONG AREA RIVERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.
DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.
ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN
ABOUT 24 HOURS OR SOONER IF NECESSARY.
&&
INC001-003-OHC161-220530-
/O.NEW.KIWX.FL.W.0003.140222T0234Z-000000T0000Z/
/DCRI3.1.RS.140222T0234Z.140223T0600Z.000000T0000Z.NO/
1230 AM EST FRI FEB 21 2014
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* FLOOD WARNING FOR
THE SAINT MARYS RIVER NEAR DECATUR
* FROM THIS EVENING UNTIL FURTHER NOTICE.
* AT 12 AM FRIDAY THE STAGE WAS 6.9 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE FRIDAY NIGHT AND
CREST NEAR 18.7 FEET AROUND 1 AM SUNDAY FEBRUARY 23.
* AT 18.5 FEET...COUNTY ROAD 225 NORTH...JUST NORTH OF PLEASANT MILLS
INDIANA IS CLOSED BY FLOOD WATER. LOW LAND AREAS OF KEKIONGA PARK
ON THE SOUTHEAST SIDE OF DECATUR BEGIN FLOODING. FLOODING IS
LIMITED TO FARM LAND IN PLEASANT MILLS INDIANA AND WILSHIRE OHIO.
&&
LAT...LON 4093 8506 4094 8504 4084 8591 4082 8494
$$
OHC039-051-171-220530-
/O.NEW.KIWX.FL.W.0004.140222T0300Z-000000T0000Z/
/STRO1.1.RS.140222T0300Z.140224T1200Z.000000T0000Z.NO/
1230 AM EST FRI FEB 21 2014
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* FLOOD WARNING FOR
THE TIFFIN RIVER NEAR STRYKER
* FROM THIS EVENING UNTIL FURTHER NOTICE.
* AT 12 AM FRIDAY THE STAGE WAS 6.2 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE FRIDAY NIGHT AND
CREST NEAR 13.2 FEET AROUND 1 PM MONDAY FEBRUARY 24.
* AT 13.0 FEET...FLOOD WATERS BEGIN TO AFFECT SOME FARM BUILDINGS
NEAR STRYKER AND FLOOD SOME SECONDARY ROADS.
&&
LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
4130 8438
$$2 follow-up statements
700
WGUS43 KIWX 211429 CCA
FLWIWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING ...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1230 AM EST FRI FEB 21 2014
...CORRECTED LAT/LON PAIR FOR DECATUR...
...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING RIVERS...
SAINT MARYS RIVER NEAR DECATUR AFFECTING ADAMS...ALLEN AND VAN WERT
COUNTIES
TIFFIN RIVER NEAR STRYKER AFFECTING DEFIANCE...FULTON AND WILLIAMS
COUNTIES
.THE COMBINATION OF RECENT HEAVY RAIN AND SNOW MELT WILL CAUSE
MINOR FLOODING ALONG AREA RIVERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.
DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.
ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN
ABOUT 24 HOURS OR SOONER IF NECESSARY.
&&
INC001-003-OHC161-220530-
/O.COR.KIWX.FL.W.0003.140222T0234Z-000000T0000Z/
/DCRI3.1.RS.140222T0234Z.140223T0600Z.000000T0000Z.NO/
1230 AM EST FRI FEB 21 2014
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* FLOOD WARNING FOR
THE SAINT MARYS RIVER NEAR DECATUR
* FROM THIS EVENING UNTIL FURTHER NOTICE.
* AT 12 AM FRIDAY THE STAGE WAS 6.9 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE FRIDAY NIGHT AND
CREST NEAR 18.7 FEET AROUND 1 AM SUNDAY FEBRUARY 23.
* AT 18.5 FEET...COUNTY ROAD 225 NORTH...JUST NORTH OF PLEASANT MILLS
INDIANA IS CLOSED BY FLOOD WATER. LOW LAND AREAS OF KEKIONGA PARK
ON THE SOUTHEAST SIDE OF DECATUR BEGIN FLOODING. FLOODING IS
LIMITED TO FARM LAND IN PLEASANT MILLS INDIANA AND WILSHIRE OHIO.
&&
LAT...LON 4093 8506 4094 8504 4084 8491 4082 8494
$$
OHC039-051-171-220530-
/O.NEW.KIWX.FL.W.0004.140222T0300Z-000000T0000Z/
/STRO1.1.RS.140222T0300Z.140224T1200Z.000000T0000Z.NO/
1230 AM EST FRI FEB 21 2014
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* FLOOD WARNING FOR
THE TIFFIN RIVER NEAR STRYKER
* FROM THIS EVENING UNTIL FURTHER NOTICE.
* AT 12 AM FRIDAY THE STAGE WAS 6.2 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE FRIDAY NIGHT AND
CREST NEAR 13.2 FEET AROUND 1 PM MONDAY FEBRUARY 24.
* AT 13.0 FEET...FLOOD WATERS BEGIN TO AFFECT SOME FARM BUILDINGS
NEAR STRYKER AND FLOOD SOME SECONDARY ROADS.
&&
LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
4130 8438
$$132 WGUS83 KIWX 211700 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1200 PM EST FRI FEB 21 2014 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS... SAINT MARYS RIVER NEAR DECATUR AFFECTING ADAMS...ALLEN AND VAN WERT COUNTIES THIS WILL BE THE LAST STATEMENT FOR THIS HIGH WATER EVENT. INC001-003-OHC161-211730- /O.CAN.KIWX.FL.W.0003.000000T0000Z-140221T1700Z/ /DCRI3.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1200 PM EST FRI FEB 21 2014 THE FLOOD WARNING IS CANCELLED FOR THE SAINT MARYS RIVER NEAR DECATUR * AT 11 AM FRIDAY THE STAGE WAS 13.8 FEET * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO CREST BELOW FLOOD STAGE ON SUNDAY. && LAT...LON 4093 8506 4094 8504 4084 8491 4082 8494 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Feb 20, 8:07 PM EST, 4 hours 23 minutes earlier.
Area forecast discussion, Feb 20, 8:07 PM EST, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
807 PM EST THU FEB 20 2014
.SYNOPSIS...
ISSUED AT 354 PM EST WED FEB 19 2014
A STRENGTHENING LOW PRESSURE SYSTEM WILL TRACK NORTH INTO THE
WESTERN GREAT LAKES TONIGHT. RAIN AND ISOLATED
THUNDERSTORMS. WARMER AIR AND OCCASIONAL RAIN SHOWERS ARE
EXPECTED INTO EARLY EVENING AS THE WARM FRONT MOVES TROUGH.
STRONG WINDS AND A THIN LINE OF SHOWERS AND THUNDERSTORMS WILL
PIVOT THROUGH THIS EVENING INTO THE EARLY OVERNIGHT ALONG A STRONG
COLD FRONT. IT WILL TURN COOLER AND WINDY BEHIND THIS SYSTEM ON
FRIDAY.
&&
.UPDATE...
ISSUED AT 801 PM EST THU FEB 20 2014
UPDATED ZFP FOR EXPIRATION OF DENSE FOG ADVISORY. SOME PATCHY
DENSE FOG WILL REMAIN FOR THE NEXT COUPLE OF HOURS BUT WINDS
INCREASING AHEAD OF FRONT SHOULD LIMIT EXTENT.
&&
.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 358 PM EST THU FEB 20 2014
VERY BUSY DAY WITH MULTITUDE OF ISSUES TO CONTEND WITH IN THE
IMMEDIATE SHORT TERM PERIOD. DRY SLOT HAS ENDED EARLIER HEAVY RAIN
AND EVEN SNOW WHICH FELL ACROSS FAR NORTHEAST CWA. SNOWPACK HAS BEEN
STUBBORN IN INHIBITING NORTHWARD MOVEMENT OF SURFACE WARM FRONT. HI
RES GUIDANCE STILL DETERMINED TO HAVE SFC TEMPS MAKE A RISE
IMMEDIATELY AHEAD OF APPROACHING COLD FRONT THIS EVENING. HAVE
LOWERED TEMPS ACROSS THE NORTH THIS EVENING BUT EXPECT SOUTHERN
AREAS TO SEE 50S WITH KLAF AND KMIE ALREADY INTO LOWER 50S.
SCATTERED SHOWERS AND AN ISOLATED TSRA NOT OUT OF QUESTION IN WARM
SECTOR AND ALREADY SEEING A FEW SHOWERS REDEVELOP.
FOG A CONCERN FOR A BRIEF PERIOD INTO THIS EVENING AHEAD OF COLD
FRONT. VISIBILITIES OVER NORTHEAST IL AND NORTHWEST INDIANA HAVE
BEEN FALLING TO BELOW ONE QUARTER MILE AND EXPANDING NORTHEAST. EXPECT
FAR WESTERN LOCATIONS TO SEE SOME OF THIS DENSE FOG WITH PATCHY
DENSE FOG ELSEWHERE AS DEW POINTS RISE INTO MID 30S OVER SNOWPACK.
BRIEF DURATION DENSE FOG ADVISORY MAY BE NEEDED EARLY THIS EVENING
IF THIS EXPANSION CONTINUES BEFORE STRONGER WINDS WITH FRONT MIX THE
FOG AND RAPIDLY IMPROVE VISIBILITIES.
RAPID AND DEEP CYCLOGENESIS UNDERWAY OVER MS RIVER VALLEY WITH
SURFACE LOW EXPECTED TO DEEPEN FURTHER AND LIFT INTO WI TONIGHT.
STRONG 100+ JET STREAK COUPLED WITH MOIST LOW LEVEL JET AND HIGH
THETA E AIR LEADING TO RAPID EXPANSION OF CONVECTION ALONG FRONTAL
BOUNDARY. MOST SPECTRAL AND HI RES GUIDANCE INDICATE DEEPEST
CONVECTION TO DEVELOP ALONG FRONT TO OUR SOUTH IN BETTER LOW LEVEL
MOISTURE AND INSTABILITY. LATEST SATELLITE AND LIGHTNING OBS
INDICATE LARGE AREA OF CONVECTION HAS DEVELOPED CLOSER TO SURFACE
LOW AND MOVING NORTHEAST. THIS AREA COULD CLIP OUR CENTRAL AND
SOUTHERN CWA IF IT HOLDS TOGETHER AND SFC WARM FRONT CAN LIFT NORTH
THIS EVENING. WILL KEEP CATEGORICAL POPS GOING WITH TIMING ACROSS
CWA THIS EVENING USING HI RES GUIDANCE FOR APPROXIMATE TIMING.
ISOLATED SEVERE WIND GUSTS STILL NOT OUT OF QUESTION WITH ANY TSRA
ALONG FRONT...ESPECIALLY SOUTHERN HALF OF AREA.
GRADIENT WINDS STILL EXPECTED TO GUST TO BETWEEN 35 AND 45 MPH NEAR
FRONT AND IMMEDIATELY BEHIND IN COLD AIR ADVECTION TONIGHT. WINDS WILL
DIMINISH SOME LATE TONIGHT AND VERY EARLY FRIDAY BUT EXPECTED TO
INCREASE AGAIN TO ADVISORY LEVELS WITH MIXING FRIDAY. TIMING OF
ADVISORY STILL LOOKS GOOD AND WILL CONTINUE.
&&
.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 358 PM EST THU FEB 20 2014
SEVERAL REINFORCING SURGES OF COLD AIR WILL SPREAD ACROSS THE AREA
THIS PERIOD...WITH TEMPERATURES BECOMING PROGRESSIVELY COLDER THROUGH
THE MIDDLE OF NEXT WEEK AS CROSS POLAR FLOW CONTINUES. THERE
SHOULD BE VERY LITTLE IF ANY MELTING SNOW OR ADDITIONAL MOISTURE
TO FURTHER AGGRAVATE THE ONGOING FLOOD ISSUES. THERE WAS EXCELLENT
AGREEMENT AMONG GFS...CANADIAN AND ECMWF ENSEMBLE MEMBERS WITH
HIGH CORRELATION COEFFICIENTS BETWEEN 0.92 TO 0.97. THIS SHOWS A
STRONG AND CONSISTENT SIGNAL THAT THE PATTERN WILL BECOME
ESTABLISHED AND WILL BE VERY SLOW TO CHANGE. UPPER AIR CLIMATOLOGY
OF NEIGHBORING UPPER AIR SITES INDICATED MODEL FORECASTS OF 850 MB
TEMPERATURES NEXT WEEK APPROACHING ALL TIME LOWS FOR THIS TIME OF
YEAR...BETWEEN THE 97TH AND 99TH PERCENTILE. LOW TEMPERATURES WILL
ALMOST CERTAINLY BE IN THE SINGLE DIGITS TUESDAY NIGHT AND
WEDNESDAY NIGHT...BUT MAY DIP BELOW ZERO IF SKIES ARE ABLE TO
CLEAR WITH LIGHT WINDS. OTHERWISE...SOME UPPER LEVEL JET SUPPORT
MAY PROVIDE ENOUGH LIFT FOR LIGHT SNOW AS THE ARCTIC BOUNDARY
UNDULATES ACROSS THE AREA. SNOWFALL AMOUNTS FRIDAY AND
SATURDAY...AS WELL AS MONDAY NIGHT AND TUESDAY SHOULD BE LESS THAN
AN INCH. GIVEN THE HIGH PERCENTAGE OF LAKE MICHIGAN COVERED WITH
ICE...COVERAGE OF LAKE EFFECT SNOW SHOULD BE VERY LIMITED AND ANY
AMOUNTS SHOULD BE LIGHT.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 521 PM EST THU FEB 20 2014
LIFR CONDITIONS EXPECTED EARLY THIS EVE AS WARM FRONT MOVES
THROUGH THE AREA. SHRA/TS ALONG CDFNT MOVG ACROSS IL SHOULD MOVE
THROUGH SBN BY 03Z AND FWA 04Z ACCOMPANIED AND FOLLOWED BY
STRONG/GUSTY WSW WINDS WHICH WILL CONT THROUGH MUCH OF FRIDAY AS
DIURNAL HEATING STEEPENS LOW LEVEL LAPSE RATES. MVFR CIGS EXPECTED
TO PERSIST IN THE CAA BEHIND THE CDFNT OVERNIGHT AND INTO FRI
AFTN. SCT WRAP AROUND SHSN SHOULD ALSO IMPACT SBN AND PSBL AT FWA
AS WELL ON FRI.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLOOD WATCH UNTIL 1 AM EST /MIDNIGHT CST/ FRIDAY FOR INZ003>009-
012>018-020-022>027-032>034.
WIND ADVISORY UNTIL 6 PM EST /5 PM CST/ FRIDAY FOR INZ003>009-
012>018-020-022>027-032>034.
MI...FLOOD WATCH UNTIL 1 AM EST FRIDAY FOR MIZ077>081.
WIND ADVISORY UNTIL 6 PM EST FRIDAY FOR MIZ077>081.
OH...FLOOD WATCH UNTIL 1 AM EST FRIDAY FOR OHZ001-002-004-005-015-016-
024-025.
WIND ADVISORY UNTIL 6 PM EST FRIDAY FOR OHZ001-002-004-005-015-
016-024-025.
LM...NONE.
&&
UPDATE...JT
SYNOPSIS...STEINWEDEL
SHORT TERM...LASHLEY
LONG TERM...SKIPPER
AVIATION...JT
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Feb 20, 3:42 PM EST, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 342 PM EST THU FEB 20 2014 INZ003>009-012>018-020-022>027-032>034-LMZ043-046-MIZ077>081-OHZ001- 002-004-005-015-016-024-025-212045- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH- DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 342 PM EST THU FEB 20 2014 /242 PM CST THU FEB 20 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA...SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING. LOCALLY HEAVY RAIN AND MELTING SNOW MAY LEAD TO EXCESSIVE RUNOFF INTO LOW LYING AREAS...STREAMS...AND CREEKS AND LEAD TO FLOODING. A PERIOD OF STRONG SOUTHWEST WINDS OF 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED THIS EVENING NEAR AND BEHIND A COLD FRONT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG SOUTHWEST WINDS OF 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TO REDEVELOP BY LATE FRIDAY MORNING AND CONTINUE THROUGH FRIDAY AFTERNOON. EXCESSIVE RUNOFF INTO AREA RIVERS MAY LEAD TO A BREAK UP OF ICE ON AREA RIVERS AND INCREASE THE RISK FOR ICE JAMS AND LOCALIZED FLOODING THROUGH THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HOWEVER ANY REPORTS OF FLOODING WOULD BE APPRECIATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Feb 20, 9:02 PM EST, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
902 PM EST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND GST 2 ESE SWEETSER 40.56N 85.74W
02/20/2014 M45 MPH GRANT IN TRAINED SPOTTER
&&
BENTLEYLocal storm report, Feb 20, 9:03 PM EST, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
903 PM EST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND GST 5 SSW MARION 40.49N 85.67W
02/20/2014 M75 MPH GRANT IN AWOS
&&
BENTLEYLocal storm report, Feb 20, 9:27 PM EST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
927 PM EST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM TSTM WND DMG 2 N FOWLERTON 40.44N 85.58W
02/20/2014 GRANT IN FIRE DEPT/RESCUE
REPORTED STRUCTURE DAMAGE AT THE 4700 BLOCK OF E 800
SOUTH.
&&
BENTLEYSpecial weather statement, Feb 20, 10:01 PM EST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1001 PM EST THU FEB 20 2014
OHZ005-016-024-025-210345-
ALLEN OH-HENRY OH-PUTNAM OH-VAN WERT OH-
1001 PM EST THU FEB 20 2014
...STRONG THUNDERSTORMS MOVING TOWARD ALLEN...EXTREME SOUTHEASTERN
PAULDING...EASTERN VAN WERT...SOUTHEASTERN HENRY AND PUTNAM
COUNTIES...
AT 957 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OHIO CITY TO 28
MILES SOUTH OF OHIO CITY...MOVING NORTHEAST AT 70 MPH.
WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND
BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
DELPHOS...
LIMA...FORT SHAWNEE AND OTTAWA...
BLUFFTON...
SPENCERVILLE AND OTTOVILLE...
KALIDA...
ELIDA...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM EST FRIDAY
MORNING FOR NORTHEASTERN INDIANA AND NORTHWESTERN OHIO.
LAT...LON 4064 8410 4066 8411 4065 8421 4069 8422
4068 8444 4073 8445 4073 8468 4088 8464
4099 8441 4099 8434 4103 8434 4124 8388
4065 8387
TIME...MOT...LOC 0301Z 237DEG 60KT 4084 8457 4041 8468
TAYLORLocal storm report, Feb 20, 10:19 PM EST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1019 PM EST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HEAVY RAIN 2 SW NORTH WEBSTER 41.31N 85.72W
02/20/2014 M1.27 INCH KOSCIUSKO IN NWS EMPLOYEE
STORM TOTAL FOR THE DAY.
&&
THLocal storm report, Feb 20, 10:20 PM EST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1020 PM EST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN 2 N NORTH WEBSTER 41.36N 85.70W
02/20/2014 M1.62 INCH KOSCIUSKO IN NWS OFFICE
&&
BENTLEYThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 7:59 PM EST | Special Weather Statement | IWX | Cass, Fulton, Marshall, Miami, Pulaski, Saint Joseph and 1 more | 31 min |
| Feb 20, 8:32 PM EST | Severe Thunderstorm Warning | IWX | Blackford, Grant, Huntington, Wells | 43 min |
| Feb 20, 8:34 PM EST | Special Weather Statement | IWX | Elkhart, Kosciusko, Noble | 26 min |
| Feb 20, 9:13 PM EST | Severe Thunderstorm Warning | IWX | Adams, Blackford, Grant, Jay, Wells | 47 min |
| Feb 21, 3:08 AM EST | River Flood Warning | IWX | Huntington, Wells | 7 days |
| Feb 21, 11:58 AM EST | River Flood Warning | IWX | Allen, DeKalb | 5 days |
| Feb 21, 11:58 AM EST | River Flood Warning | IWX | Fulton, Kosciusko, Marshall, Pulaski, Starke | 6 days |
| Feb 21, 11:58 AM EST | River Flood Warning | IWX | Blackford, Huntington, Jay, Wabash, Wells | 71 hr |
| Feb 21, 11:58 AM EST | River Flood Warning | IWX | Adams, Wells | 5 days |
| Feb 21, 11:58 AM EST | River Flood Warning | IWX | LaPorte, Saint Joseph, Starke | 4 days |
| Feb 21, 1:08 PM EST | Areal Flood Warning | IWX | Huntington | 12 hr |
| Feb 21, 2:56 PM EST | Areal Flood Warning | IWX | Cass | 12 hr |
| Feb 21, 4:06 PM EST | Areal Flood Warning | IWX | Cass | 24 hr |
| Feb 21, 4:33 PM EST | River Flood Warning | IWX | Grant, Miami, Wabash | 38 hr |
| Feb 20, 10:01 PM EST | Special Weather Statement | IWX | Allen, Putnam, Van Wert | 44 min |
| Feb 21, 12:30 AM EST | River Flood Warning | IWX | Defiance, Fulton, Williams | 8 days |
Nearby
River Flood Warnings in Indiana, 2014River Flood Warnings in Ohio, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.